Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Feels lightheadedness. Test shows rapid heartbeat. Taking atenolol 50 mg. Will this cause BP to go low?

I have had lightheadness for 9 yrs now, all test come back fine. Well I have recently had a tilt table test and a 24 hour holter. These test show that I have a rapid heart rate . They think this is the problem this is causing the lightheadness. During the tilt table test my HR stayed in the 130 s not sure what the holter monitor showed as he didn t tell me. He prescribed me atenolol 50mg PO QD. My BP stayes around 110/60. Will this drug cause my BP to go to low? And can a rapid HR cause lightheadness for 9 yrs?
Asked On : Sun, 6 May 2012
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Diabetologist 's  Response
Dear sir

Always low blood pressure is caused by increased heart rate but atenolol should cause decrease in heart along with decrease bp.

Decreased cardiac output may cause lightheadedness because of low blood pressure and increased heart rate

Consult your doctor and select more cardio specific betablockers such as metaprolol or nebivolol.

Get 2d echo scanning done and review it

Answered: Wed, 30 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor